Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Getting anxiety and panic attack after taking hydroxycut. How to cure this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi, I seem to have started to have anxiety/panic attack after taking hydroxycut. I took the tablets for 2 days only about 2 years ago and when I look back it was exactly at this time I was taking the tablets. I seem to have anxiety in very familiar situations like presenting, meetings which I never have before as I have been doing the same role for years. How can I recover from this. Many Thanks
Posted Sun, 12 May 2013 in General Health
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is possible that the Hydroxycut could have been a trigger for the anxiety / panic atacks, since it contains caffeine, which is known to cause or worsen anxiety problems. Often anxiey problems become re-inforcing and soon a vicious cycle is formed - that is, the initial episodes of panic attacks cause the person to become worried and anxious (anticipatory anxiety) and then later on, this worry / anticipatory anxiety itself results in further panic attacks.

Since, it appears that your symptoms seem to be causing you significant personal and social dysfunction, it is important to take treatment. This will not only provide symptomatic relief, but also serves to break the vicious cycle which may be perpetuating your symptoms.

Sometimes, certain underlying medical conditions, for example, thyroid disorders, can also cause or worsen anxiety problems. So, I would be a good idea to have a medical check-up, including certain investigations.

There are effective treatment options - in the form of medication or psychological therapies which will help you overcome your problems. SSRI anti-anxiety medication are usually the first choice for treatment. If you are not inclined towards taking medication, then you can try psychological therapies like CBT or other behavioural therapies.

So, I would advise you to consult a psychiatrist for a detailed evaluation and further treatment. Also trying relaxation techniques like deep breathing, progressive muscle relaxation, yoga, meditation, etc. have all been proven to be beneficial. Avoid alcohol, smoking, caffeine, energy drinks, or any other unecessary medication or supplements. Regular sleep habits, proper dietary habits and regular physical exercise are also important.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Follow-up: Getting anxiety and panic attack after taking hydroxycut. How to cure this? 13 minutes later
Thank you for your response, it is very helpful. I will make the necessary appointments as advised. Thank you
Answered by Dr. Jonas Sundarakumar 6 minutes later
You're welcome. Take care.

Best wishes,
Dr. Jonas Sundarakumar
Consultant Psychiatrist

(P.S.: Please close the query and leave a review if you are happy with my answer.)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor